The Boys' Growing Up in the Lord

Share this page with your friends

Bookmark and Share

Question

Hello sir,

I'm 14 years old boy. These days I wanted to get out of house and I don't want to study. My parents are worried about my strange behavior. Please I'm seeking your advice. How do I handle this situation? What is causing this?

I'm taking antidepressants for my depression problems. Will they lower my testosterone levels? They are prescribed by the doctor. I am asking this because I some heard that lower testosterone levels will shrink your height or something.


Answer

It depends on the type of antidepressant you have been given. SSRI type medication does lower testosterone levels. They won't reduce your height but studies have shown that boys on an SSRI may have delayed or slower growth. There are also indications SSRI's may impact bone development.

In regards to your behavior, you've given me too little to draw a conclusion about what is going on in your life. As every adult knows, there are always times you have to do things that you don't really feel like doing. Feelings are not the way to determine what you should or should not do.